MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  ARTICULEZE M 28MM 8.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS, INC. 1818910  ARTICULEZE M 28MM 8.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Catalog Number 136513500
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Found fragment loose inside the cavity.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The provided x-rays confirmed the reported event.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.  product complaint # : (b)(4).Investigation summary: updated: march 6, 2019 the device has been returned for examination.Examination of the returned femoral head finds nothing outward to indicate product error.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate. .

Brand Name
ARTICULEZE M 28MM 8.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7931283
Report Number1818910-2018-71211
Device Sequence Number13956827
Product Code JDI
UDI-Device Identifier10603295033110
UDI-Public10603295033110
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K843909
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number136513500
Device Lot Number7918635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer12/06/2018
12/20/2018
06/04/2019
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date12/07/2018
01/01/2019
06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;